×

Hyperbolic distribution problems and half-integral weight Maass forms. (English) Zbl 0628.10029

A recent estimate of H. Iwaniec [Invent. Math. 87, 385-401 (1987)] for certain Fourier coefficients of a holomorphic cusp form of weight half an odd integer is extended to include a class of Maass forms. Several applications are given, in particular the uniform distribution of Heegner points and cycles on the hyperbolic surface PSL(2,\({\mathbb{Z}})\setminus H\).

MSC:

11F12 Automorphic forms, one variable
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] Andrianov, A.N., Maloletkin, G.N.: The behavior of the theta-series of genusn of indefinite quadratic forms under modular substitutions. Trudy Mat. Inst. Steklova148, 5-15, 271 (1978) Eng. trans.: Proc. Steklov Inst.148, 1-12 (1978) · Zbl 0443.10023
[2] Arenas, A.: An arithmetic problem on the sums of three squares. Acta Arith.51 no. 3 (1987)
[3] Arenstorf, R.F., Johnson, D.: Uniform distribution of integral points on 3-dimensional spheres via modular forms. J. Number Theory11, 218-238 (1979) · Zbl 0413.10037 · doi:10.1016/0022-314X(79)90041-6
[4] Burgess, D.: On character sums andL-series II. Proc. Lond. Math. Soc., III Ser.13, 524-536 (1963) · Zbl 0123.04404 · doi:10.1112/plms/s3-13.1.524
[5] Bykovskii, V.A.: On a summation formula in the spectral theory of automorphic functions and its applications in analytic number theory. Dokl. Akad. Nauk. SSSR264, 275-277 (1982) Eng. trans.: Sov. Math. Dokl.25, 608-610 (1982) · Zbl 0508.10013
[6] Friedberg, S.: On theta functions associated to indefinite quadratic forms. J. Number Theory23, 255-267 (1986) · Zbl 0587.10014 · doi:10.1016/0022-314X(86)90095-8
[7] Goldfeld, D., Hoffstein, J.: Eisenstein series of 1/2-integral weight and the mean value of real DirichletL-series. Invent. Math.80, 185-208 (1985) · Zbl 0564.10043 · doi:10.1007/BF01388603
[8] Golubeva, E.P., Fomenko, O.M.: Theta-series associated with indefinite ternary quadratic forms and the related Dirichlet series. Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova (LOMI)112, 41-50 (1981) Eng. trans.: J. Sov. Math.25, 999-1005 (1984) · Zbl 0479.10016
[9] Gradshteyn, I.S., Ryzhik, I.M.: Table of integrals, series, and products. New York: Academic Press 1980 · Zbl 0521.33001
[10] Hecke, E.: Lectures on the theory of algebraic numbers. Berlin Heidelberg New York: Springer 1981 · Zbl 0504.12001
[11] Hecke, E.: Werke. Göttingen: Vandenhoek and Ruprecht 1983
[12] Hejhal, D.A.: The Selberg trace formula for PSL(2,R), vol.2. (Lect. Notes Math., vol. 1001) Berlin Heidelberg New York: Springer 1982
[13] Hejhal, D.A.: Some Dirichlet series with coefficients related to periods of automorphic eigenforms I, II. Proc. Japan Acad., Ser. A.58, 413-417 (1982),59, 335-338 (1983) · Zbl 0516.10018 · doi:10.3792/pjaa.58.413
[14] Hejhal, D.A.: Roots of quadratic congruences and eigenvalues of the non-Euclidean laplacian. In: Sarnak, P., Terras, A.A. (eds.) The Selberg trace formula and related topics. Proceedings AMS-IMS-SIAM Joint Summer Research Conference in the Mathematical Sciences, Brunswick 1984. (Contemporary Math. vol. 53, pp. 277-339) Providence: AMS 1986
[15] Iwaniec, H.: Fourier coefficients of modular forms of half-integral weight. Invent. Math.87, 385-401 (1987) · Zbl 0606.10017 · doi:10.1007/BF01389423
[16] Koblitz, N.: Introduction to elliptic curves and modular forms. Berlin Heidelberg New York: Springer 1984 · Zbl 0553.10019
[17] Kohnen, W.: Fourier coefficients of modular forms of half-integral weight. Math. Ann.271, 237-268 (1985) · doi:10.1007/BF01455989
[18] Kudla, S.S.: Relations between automorphic forms produced by theta-functions. In: Serre, J.-P., Zagier, B.D. (eds.) Modular functions of one variable VI. Proceedings, Bonn 1976. (Lect. Notes Math., vol. 627, pp. 277-285) Berlin Heidelberg New York: Springer 1976
[19] Kuznetsov, N.V.: Petersson’s conjecture for cusp forms of weight zero and Linnik’s conjecture. Sums of Kloosterman sums. Mat. Sb., Nov. Ser.111 (153) 334-383 (1980) Eng. trans.: Math. USSR Sb.39, 299-342 (1981) · Zbl 0427.10016
[20] Linnik, Y.V.: Ergodic properties of algebraic fields. Berlin Heidelberg New York: Springer 1968 · Zbl 0162.06801
[21] Maass, H.: Über eine neue Art von nichtanalytischen automorphen Funktionen und die Bestimmung Dirichletscher Reihen durch Funktionalgleichungen. Math. Ann.121, 141-183 (1949) · Zbl 0034.31702 · doi:10.1007/BF01329622
[22] Maass, H.: Über die räumliche Verteilung der Punkte in Gittern mit indefiniter Metrik. Math. Ann.138, 287-315 (1959) · Zbl 0089.06102 · doi:10.1007/BF01344150
[23] Maclachlan, C.: Groups of units of zero ternary quadratic forms. Proc. R. Soc. Edinb. Sect. A.88, 141-157 (1981) · Zbl 0467.10018
[24] Magnus, W., Oberhettinger, F.: Formulas and theorems for the functions of mathematical physics. Berlin Heidelberg New York: Springer 1966 · Zbl 0143.08502
[25] Malyshev, A.V.: Yu V. Linnik’s ergodic method in number theory. Acta Arith.27, 555-598 (1975) · Zbl 0303.10020
[26] Mennicke, J.: On the groups of units of ternary quadratic forms with rational coefficients. Proc. R. Soc. Edinb. Sect. A67, 309-351 (1967) · Zbl 0169.03801
[27] Niwa, S.: Modular forms of half-integral weight and the integral of certain theta functions. Nagoya Math. J.56, 183-202 (1974)
[28] Ogg, A.P.: Modular forms and Dirichlet series. New York: W.A. Benjamin, Inc. 1969 · Zbl 0191.38101
[29] Pfetzer, W.: Die Wirkung der Modulsubstitutionen auf mehrfache Thetareihen zu quadratischen Formen ungerader Variablenzahl. Arch. Math. IV 448-454 (1953) · Zbl 0052.08703 · doi:10.1007/BF01899265
[30] Pommerenke, C.: Über die Gleichverteilung von Gitterpunkten aufm-dimensionalen Ellipsoiden. Acta Arith.5, 227-257 (1959) · Zbl 0089.26802
[31] Proskurin, N.V.: General Kloosterman sums. (Russian) Preprint LOMI R-3-80 Akad. Nauk. SSSR, Mat. Inst. Leningr. Otd. (1980) MR 82E 10040
[32] Proskurin, N.V.: Summation formulas for general Kloosterman sums. Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova (LOMI)82, 103-135, 167 (1979) Eng. trans.: J. Sov. Math.18, 925-957 (1982) · Zbl 0425.10027
[33] Ramanathan, K.G.: On the analytic theory of quadratic forms. Acta Arith.21, 423-436 (1972) · Zbl 0265.10014
[34] Roelke, W.: Das Eigenwert Problem der automorphen Formen in der hyperbolischen Ebene I, II. Math. Ann.167, 292-337 (1966),167, 261-324 (1967) · Zbl 0152.07705 · doi:10.1007/BF01364540
[35] Sarnak, P.: Additive number theory and Maass forms. In: Chudnovsky, D.V., Chudnovsky, G.V., Cohn, H., Nathanson, M.B. (eds.) Number theory. Proceedings, New York 1982. (Lect. Notes Math. vol. 1052, pp. 286-309) Berlin Heidelberg New York: Springer 1982
[36] Sarnak, P.: Class numbers of indefinite binary quadratic forms. J. Number Theory15, 229-247 (1982) · Zbl 0499.10021 · doi:10.1016/0022-314X(82)90028-2
[37] Schoeneberg, B.: Elliptic modular functions. Berlin Heidelberg New York: Springer 1974 · Zbl 0285.10016
[38] Schulze-Pillot, R.: Thetareihen positiv definiter quadratischer Formen. Invent. Math.75, 283-299 (1984) · Zbl 0533.10021 · doi:10.1007/BF01388566
[39] Selberg, A.: Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series. J. Indian Math. Soc.20, 47-87 (1956) · Zbl 0072.08201
[40] Selberg, A.: On the estimation of Fourier coefficients of modular forms. Proc. Symposia Pure Math.8, 1-15 (1965) · Zbl 0142.33903
[41] Shimura, G.: On modular forms of half-integral weight. Ann. Math., II Ser.97, 440-481 (1973) · Zbl 0266.10022 · doi:10.2307/1970831
[42] Shintani, T.: On construction of holomorphic cusp forms of half-integral weight. Nagoya Math. J.58, 83-126 (1975) · Zbl 0316.10016
[43] Siegel, C.L.: The average measure of quadratic forms with given determinant and signature. Ann. Math.45, 667-685 (1944) · Zbl 0063.07007 · doi:10.2307/1969296
[44] Siegel, C.L.: Indefinite quadratische Formen und Funktionentheorie I. Math. Ann.124, 17-54 (1951) · Zbl 0043.27402 · doi:10.1007/BF01343549
[45] Siegel, C.L.: Lectures on advanced analytic number theory. Bombay: Tata Institute 1961
[46] Siegel, C.L.: Lectures on quadratic forms. Bombay: Tata Institute 1967 · Zbl 0248.10019
[47] Stark, H.M.: On the transformation formula for the symplectic theta function and applications. J. Fac. Sci. Univ. Tokyo, Sect. IA.29, 1-12 (1982) · Zbl 0497.10022
[48] Tunnell, J.: A classical Diophantine problem and modular forms of weight 3/2. Invent. Math.72, 323-334 (1983) · Zbl 0515.10013 · doi:10.1007/BF01389327
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.